Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
139 Doctors are Online
Ask a Urologist   »  

Have Interstitial cystitis. Can I use antihistamine?

Jul 2016
User rating for this question
Very Good
Answered by

Practicing since : 1971
Answered : 8343 Questions
I have a condition called interstitial cystitis which involves urgency/frequency and some pain. It has to do with the bladder lining and it makes me wake up many times at night in order to urinate. It become painful at night time. I read and article that talk about the use of an antihistamine to get some relief, however I take sleeping pills at night and I take a tyroid medication (under) also. Is it safe to take the antihistamine?
Posted Fri, 7 Jun 2013 in Urinary and Bladder Problems
Answered by Dr. P. T. Patil 35 minutes later
Thanks for your query.Based on the facts that you have posted it appears that you have Interstitial Cystitis which is confirmed by various necessary tests.

Truly speaking there is no single medicine that works for every one.There are many medications that patient of Interstitial cystitis has to have a trial on himself/herself and find out which works for him /her.

The antihistamines are one of the drugs that relieve symptoms of urgency and frequency to some extent.

There are no drug inter action with anti histamines and sleeping pills that you are taking.

You can take anti histamin along with sleeping pills and thyroid medications.

However anti histamines do have sedative action hence may enhance the action of sleeping pills resulting in prolonged drowsiness. You will have to start with smaller doses and increase gradually as per your tolerance.

Hope I have answered your query.
Please feel free to ask if you have any more questions I shall be happy to help you.
Thanks with Regards.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Urologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor